MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP
Model Number OE-A63
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pentax medical emea conducted multiple good faith efforts (gfe) to obtain additional information from the user, including email communication and direct phone conversations.On (b)(6) 2025, through a phone call with the user at the facility, pentax medical emea obtained the following information.According to the user, there was no resistance at the albarran lever during insertion of the cholangioscope, and the user was unable to clearly explain how the albarran lever became dislodged.It was speculated that the sheath of the cholangioscope may have become caught inside the device.Although the event did not result in serious harm to the patient, there was a significant delay in the procedure and a substantial extension of the procedure time.The cholangioscope used during the procedure was manufactured by seegen, model chv-us110j-u, serial number (b)(6).Pentax medical emea is currently requesting the return of the damaged oe-a63 for investigation.According to the instructions for use (ifu) of the duodenoscope ed34-i10t2, the cholangioscope chv-us110j-u is not listed as a compatible device.Therefore, the combination used during the procedure was not compatible according to the ifu.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.9610877-2025-00147_oe-a63_lot number 0021015_broken elevator on dec - bfarm report.Oe-a63_lot number 0021015_broken elevator on dec - bfarm report.
 
Event or Problem Description
On 24-jun-2025, pentax medical became aware of an event involving a pentax medical sterile distal end cap model oe-a63, lot number 0021015 in germany within the emea region, upon receiving an investigation request from the german authority regarding the product.During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the elevator of the dec broke twice.As a result, the angulation of the cholangioscope could not be adjusted within the bile duct, and appropriate positional control was not possible.Although the dec was replaced several times, the cholangioscope became caught in the broken elevator, making it difficult to remove the cholangioscope from the instrument channel.Consequently, the sheath at the distal end of the cholangioscope was damaged.Due to this issue, the treatment method was changed to mechanical lithotripsy.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information.B4: date of this report - updated.G6: follow-up #: 1.H2: if follow-up, what type? - updated.H3: device evaluated by manufacturer - "no" to "yes".H6: codes updated - type of investigation, investigation findings, investigation conclusions.Additional information: d4: primary unique device identifier (udi), h4: device manufacture date, h11: evaluation summary.Evaluation summary: in this case, the investigation revealed that the cause was the incompatibility between the cholangioscope used (seegen / chv-us110j-u) and the duodenoscope ed34-i10t2.Forced use damaged the elevator mechanism.This damage caused the cholangioscope to become stuck and inoperable.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.A device history record (dhr) review was performed by the manufacturer.The review by dhr confirmed that the instrument was manufactured under normal conditions on 09-jan-2025, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on 24-jan-2025.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.9610877-2025-00147_oe-a63_lot number 0021015_broken elevator on dec - bfarm report_fu1.9610877-2025-00148_oe-a63_lot number 0021015_broken elevator on dec - bfarm report_fu1.

Brand Name
PENTAX
Common Device Name
STERILE DISTAL END CAP
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, nj 07645
GM   07645
MDR Report Key22528693
Report Number9610877-2025-00148
Device Sequence Number8028777
Product Code FDT
UDI-Device Identifier04961333232994
UDI-Public(01)04961333232994(11)250109(17)261231(10)0021025
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOE-A63
Device Lot Number0021015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown